MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 1-DR; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 1-DR; STERRAD® EQUIPMENT
Catalog Number 10104
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Codes Headache (1880); Itching Sensation (1943); Burning Sensation (2146); No Code Available (3191)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catalytic converter was tightened/adjusted during a phone support call with the customer's site biomed to resolve the haze/mist issue.An asp field service engineer followed up with the customer on site and confirmed the issue was resolved and the unit meets specifications and was returned to service.Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the haze/mist issue, and system risk analysis (sra).The dhr was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the haze/mist issue was reviewed within the past six months and no significant trend was observed.The sra shows the risk for exposure to toxic or corrosive material to be "low." no parts were replaced as a result of this issue.The assignable cause of the haze/mist issue is the catalytic converter.The part was tightened/adjusted and the fse followed up and confirmed the sterrad® 100nx was restored to proper function.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.(b)(6).(b)(4).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of an "intermittent fog" or a haze/mist emitting from the sterrad® 100nx sterilizer.Two healthcare workers (hcw's) experienced itchiness in the nose, throat discomfort, "burning when inhale," and a "soft headache." the symptoms lasted only during exposure and the hcw's did not receive medical attention or treatment, and both were noted to be "normal" or fine.Based on the information received in the complaint, the hcws' respiratory and neurological symptoms suggest the event was not serious.However, this event is being reported as a malfunction subsequent to a serious injury for the report of haze/mist.

Brand Name
STERRAD® 100NX STERILIZER 1-DR
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key8993054
Report Number2084725-2019-00939
Device Sequence Number3330877
Product Code MLR
UDI-Device Identifier10705037014491
UDI-Public10705037014491
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10104
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1